Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 126, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 26, 2016, 3:13 PM CDT for 4 counties in Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2016, 3:13 PM CDT (20:13 UTC)
- Expired
- Jun 26, 2016, 4:00 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Boone County, MO, Callaway County, MO, Cole County, MO, Moniteau County, MO
The radar
The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1505 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
711 WUUS53 KLSX 262013 SVRLSX MOC019-027-051-135-262100- /O.NEW.KLSX.SV.W.0126.160626T2013Z-160626T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 313 PM CDT SUN JUN 26 2016 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN COLE COUNTY IN CENTRAL MISSOURI... WESTERN CALLAWAY COUNTY IN CENTRAL MISSOURI... NORTHEASTERN MONITEAU COUNTY IN CENTRAL MISSOURI... SOUTH CENTRAL BOONE COUNTY IN CENTRAL MISSOURI... * UNTIL 400 PM CDT * AT 312 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JAMESTOWN... MOVING SOUTHEAST AT 15 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... JEFFERSON CITY...CALIFORNIA...ST. MARTINS...JAMESTOWN... CENTERTOWN...MCGIRK...MARION...LOHMAN...HARTSBURG...SANDY HOOK... WILTON...KLIEVER AND ELSTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. && LAT...LON 3882 9253 3871 9212 3848 9224 3865 9262 TIME...MOT...LOC 2012Z 293DEG 14KT 3871 9249 HAIL...0.88IN WIND...60MPH $$ GOSSELIN
2 follow-up statements
505
WWUS53 KLSX 262037
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
337 PM CDT SUN JUN 26 2016
MOC135-262047-
/O.CAN.KLSX.SV.W.0126.000000T0000Z-160626T2100Z/
MONITEAU MO-
337 PM CDT SUN JUN 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONITEAU COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3871 9212 3848 9224 3857 9244 3878 9237
TIME...MOT...LOC 2037Z 293DEG 14KT 3867 9237
$$
MOC019-027-051-262100-
/O.CON.KLSX.SV.W.0126.000000T0000Z-160626T2100Z/
COLE MO-CALLAWAY MO-BOONE MO-
337 PM CDT SUN JUN 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHWESTERN COLE...WESTERN CALLAWAY AND SOUTH CENTRAL BOONE
COUNTIES...
AT 337 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CENTERTOWN...
MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
JEFFERSON CITY...ST. MARTINS...CENTERTOWN...MARION...LOHMAN...
HARTSBURG...WILTON AND ELSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ST LOUIS.
&&
LAT...LON 3871 9212 3848 9224 3857 9244 3878 9237
TIME...MOT...LOC 2037Z 293DEG 14KT 3867 9237
HAIL...0.75IN
WIND...60MPH
$$
GOSSELIN389
WWUS53 KLSX 262059
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
359 PM CDT SUN JUN 26 2016
MOC019-027-051-262109-
/O.EXP.KLSX.SV.W.0126.000000T0000Z-160626T2100Z/
COLE MO-CALLAWAY MO-BOONE MO-
359 PM CDT SUN JUN 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COLE...WESTERN
CALLAWAY AND SOUTH CENTRAL BOONE COUNTIES WILL EXPIRE AT 400 PM
CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3871 9212 3848 9224 3857 9244 3878 9237
TIME...MOT...LOC 2058Z 293DEG 14KT 3867 9237
$$
GOSSELINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:06 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 26, 1:06 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 106 PM CDT SUN JUN 26 2016 .SHORT TERM... (Today and Tonight) Issued at 306 AM CDT Sun Jun 26 2016 Like yesterday, the main focus today will be on convective trends and coverage. The vast majority of convection thus far this morning is centered through IA, with a small trailing portion in NW MO which has actually shown a recent weakening trend. This activity/MCS is being largely driven by a weak low amplitude disturbance and 30+ kt southwesterly LLJ. I'm not sure whether anything will bodily move into NE MO this morning, however there is a rather apparent outflow progressing to the east/southeast and this boundary combined with the LLJ should be enough to support at least some scattered activity within the NW third of the CWA through around 15z or so. The other quandry this morning is what will happen across southeast and east central MO into southwest IL. The overly wet GFS and some iterations of the HRRR have showers and thunderstorms developing in this region between 10-12z. While I can't totally discount this solution there is currently a severe lack of clouds where the activity is expected to evolve. Additionally the 10 member NCAR short-range ensemble has only 1 member with any development and it is rather meager. At this point I will carry some slight chance pops thinking some spotty development is at least possible. Otherwise it will be another hot and humid day with afternoon heat indices in the 100-103 range across parts of eastern MO into southwest IL. The main action is expected this afternoon. Morning clouds that exist should thin and this should promote good heating and a moderately unstable and uncapped air mass along and ahead of an advancing cold front. The combination of convergence/lift with the front and a more NE-SW oriented pre-frontal trof should lead to the development of scattered to numerous thunderstorms from central MO into central IL between 19-21z, with the activity shifting to the south-southeast through the late afternoon and evening hours along and ahead of the advancing boundaries. Southern MO and southern IL will remain the primary area for precipitation for the remainder of tonight. Can't quite figure out the NAM with all its precipitation across northern MO but the main boundary will reside to the south. Glass .LONG TERM... (Monday through Saturday) Issued at 306 AM CDT Sun Jun 26 2016 The initial front will continue to ooze south of the CWA on Monday however the air mass remains quite warm in its wake and we should see another seasonably hot day, albiet with less humidity. A secondary cold front will then begin pushing into northern MO and central IL in the afternoon advancing south of the area on Monday night. Cooler and drier conditions will then prevail Tuesday and Wednesday as a prominent surface high builds southward through the central U.S.. An amplified upper air pattern will be in place at midweek featuring a rather broad, deep upper trof over eastern NOAM and upper ridge centered through western NOAM. The long wave pattern remains status quo through the end of the week and into the weekend with and northwest flow aloft dominating. Temperatures should remain at or below average for late June-early July. We will have to closely monitor a series of short waves within the northwest flow Wednesday into Friday and potential impacts to MO and IL. At this time it appears the first several in the series will mainly impact parts of the central Plains into western MO. A stronger short wave and attendant front will bring perhaps the best threat of showers and thunderstorms in the Friday/Saturday time frame. Glass && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1243 PM CDT Sun Jun 26 2016 Primary concern continues to be thunderstorms this afternoon into the early evening. The primary threat area is expected to be along and south of the I-70 corridor. Most likely scenario is that the current storms southeast of Kansas City and southwest of St. Louis will continue to strengthen and become more widespread as the afternoon progresses. Some strong storms with wind gusts in excess of 35kts are possible Storms should begin dissipating by 01-02Z and think there will only be isolated to widely scattered showers by 06Z...primarily over the eastern Ozarks. Some guidance is hinting at late night fog...but am not very confident in fog development so have not mentioned it in TAFs at this point. Elsewhere and otherwise, expect VFR conditions outside of thunderstorms. Specifics for KSTL: Expecting thunderstorms currently moving into central Missouri to increase in coverage and continue moving east into the vicinity of the terminal late this afternoon. Some strong storms with wind gusts in excess of 35kts are possible. The storms should continue moving east into early evening and should also dissipate as we lose daytime heating. Some guidance is hinting at late night fog...but am not very confident in fog development so have not mentioned in the Lambert TAF. Otherwise expect VFR conditions outside of thunderstorms. Carney && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 26, 5:21 AM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 521 AM CDT SUN JUN 26 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271030- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 521 AM CDT SUN JUN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING AS A COLD FRONT MOVES THROUGH THE AREA. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON. GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:44 PM CDT | Special Weather Statement | LSX | Callaway | 46 min |
| Jun 26, 4:39 PM CDT | Areal Flood Advisory | LSX | Callaway | 4 hr |
| Jun 26, 4:47 PM CDT | Special Weather Statement | LSX | Saint Louis | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.